Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 16, 2016, 11:25 PM EDT for Florence County, Horry County, Marion County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2016, 11:25 PM EDT (03:25 UTC)
- Expired
- Jul 17, 2016, 12:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 11:26 PM EDT | TSTM WND DMG | 2 Se Gresham, SC | A LARGE TREE WAS REPORTEDLY DOWN IN ROADWAY NEAR THE INTERSECTION OF SC41 AND ANDY CT. THE TIME WAS ESTIMATED BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
529
WUUS52 KILM 170325
SVRILM
SCC041-051-067-170415-
/O.NEW.KILM.SV.W.0106.160717T0325Z-160717T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1125 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
CENTRAL MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1125 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRITTONS
NECK...OR 18 MILES WEST OF CONWAY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HORRY...LORIS...JOHNSONVILLE...POSTON...ALLSBROOK...KINGSBURG...
GORETOWN...PEE DEE CROSSROADS...ADRIAN...GRESHAM...GREEN SEA...
GALIVANTS FERRY...BRITTONS NECK...BAYBORO...HOMEWOOD...
AYNOR AND LORIS COMMUNITY HOSPITAL.
THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3428 7905 3398 7870 3380 7934 3382 7935
3382 7938 3380 7940 3380 7942 3378 7944
3378 7946 3394 7950
TIME...MOT...LOC 0325Z 238DEG 49KT 3391 7936
HAIL...<.75IN
WIND...60MPH
$$
JDW3 follow-up statements
434
WWUS52 KILM 170342
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1142 PM EDT SAT JUL 16 2016
SCC041-170351-
/O.CAN.KILM.SV.W.0106.000000T0000Z-160717T0415Z/
FLORENCE SC-
1142 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3428 7905 3398 7870 3385 7927 3402 7939
TIME...MOT...LOC 0341Z 238DEG 49KT 3403 7913
$$
SCC051-067-170415-
/O.CON.KILM.SV.W.0106.000000T0000Z-160717T0415Z/
HORRY SC-MARION SC-
1142 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHERN HORRY AND CENTRAL MARION COUNTIES...
AT 1141 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAYBORO...OR
13 MILES NORTH OF CONWAY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HORRY...LORIS...ALLSBROOK...GORETOWN...GALIVANTS FERRY...ADRIAN...
BAYBORO...GREEN SEA...AYNOR AND LORIS COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3428 7905 3398 7870 3385 7927 3402 7939
TIME...MOT...LOC 0341Z 238DEG 49KT 3403 7913
HAIL...<.75IN
WIND...60MPH
$$
JDW035
WWUS52 KILM 170354
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1154 PM EDT SAT JUL 16 2016
SCC067-170403-
/O.CAN.KILM.SV.W.0106.000000T0000Z-160717T0415Z/
MARION SC-
1154 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3428 7905 3398 7870 3388 7914 3403 7926
TIME...MOT...LOC 0353Z 249DEG 49KT 3406 7900
$$
SCC051-170415-
/O.CON.KILM.SV.W.0106.000000T0000Z-160717T0415Z/
HORRY SC-
1154 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHERN HORRY COUNTY...
AT 1153 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAYBORO...OR
15 MILES NORTH OF CONWAY...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HORRY...LORIS...ALLSBROOK...GORETOWN...ADRIAN...BAYBORO...
GREEN SEA...AYNOR AND LORIS COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3428 7905 3398 7870 3388 7914 3403 7926
TIME...MOT...LOC 0353Z 249DEG 49KT 3406 7900
HAIL...<.75IN
WIND...60MPH
$$
JDW218
WWUS52 KILM 170412
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 AM EDT SUN JUL 17 2016
SCC051-170422-
/O.EXP.KILM.SV.W.0106.000000T0000Z-160717T0415Z/
HORRY SC-
1212 AM EDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY COUNTY WILL
EXPIRE AT 1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF HORRY COUNTY.
LAT...LON 3428 7905 3398 7870 3388 7914 3403 7926
TIME...MOT...LOC 0408Z 238DEG 49KT 3406 7900
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:19 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 16, 10:19 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1019 PM EDT SAT JUL 16 2016 .SYNOPSIS... A weak cold front will stall across Virginia this weekend. High pressure will build back across the area next week bringing a return to above normal temperatures. Another cold front will drop into the Carolinas Wednesday and Thursday, followed by slightly cooler and drier weather for late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 1020 PM Saturday...Second round of convection now moving across the forecast area. HRRR continues to do a good job with progression of precip and moves the last of it offshore by around 09Z. Relevant portion of previous discussion follows: An upper level trough extending from the Great Lakes into the southern Appalachians has weakened the subtropical ridge and allowed the westerlies to push a series of weak upper level disturbances across the Carolinas. At the surface a cold front will drop as far south as central Virginia overnight, with warm and humid southwesterly winds remaining across the Carolinas. Looking upstream, an upper level disturbance over western NC/SC and north GA is helping develop clusters of storms stretching from Hickory southward through Greenville to almost Augusta. Given the upper level support present this activity should survive the loss of daytime heating and will enter the eastern Carolinas later this evening. My forecast PoPs with this batch range from 60-70 percent across Bennettsville-Lumberton-Elizabethtown-Burgaw down to 30-40 percent near the Santee River in SC. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 300 PM Saturday...This weekend's upper trough will lift out across New England on Sunday as ridging builds across the southern Plains and Arklatex region. At the surface the Bermuda high will build westward with our surface pressures expected to rise by 2-3 millibars over the next several days. A weakness in the subtropical ridge aloft will remain across the Carolinas through Monday, and this may help spur the development of showers and t-storms. The stubborn mid-level cloudiness we've seen today may hang on for coastal NC/SC through the first half of Sunday. Once this clears off the coast Sunday afternoon the weather reverts back to a typical mid- July weather pattern for Sunday night into Monday. Shower and t- storm chances of 40-50 percent Sunday should fall to around 30 percent on Monday, mainly during the afternoon hours. Highs Sunday around 90 will warm into the lower 90s Monday with additional sunshine expected. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 3 PM Saturday...Mid level trough over the eastern US deepens on Tuesday while piedmont trough sits in place. The surface lift provided by this trough, sea breeze, and any outflow boundaries will pair up with the deeper ascent from the mid level wave for some fairly widespread showers and thunderstorms. The upper trough deepens even more Tuesday night leading to stronger height falls locally as a cold front moves into the area. Tuesday night may thus end up the most unsettled of the period. The boundary stalls overhead on Wednesday while additional impulses aloft traverse the Carolinas though instability will be harder to come by on Wednesday making for less widespread activity. The weakening boundary moves off to our south for the remainder of the long term leading to a wedge of high pressure that could call for a reduction late period temperature forecast according to the GFS. Other operational models are more tempered with the strength of the high that builds in, which is supported by climatology to some degree, as is some of the more progressive solutions. For now will continue to show little deviation from climo temps. Low level moisture may linger enough for isolated diurnal shallow convective showers but dry mid levels should preclude anything more. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... As of 00Z...Brief periods of MVFR/IFR possible with showers and thunderstorms this evening and patchy areas of fog possible towards the morning hours. Otherwise expect VFR with VCSH/VCTS on Sunday. Latest radar imagery depicts showers and thunderstorms moving into the western portions of the forecast area. Expect this activity to continue to move across the area this evening, creating brief periods of MVFR/IFR, especially in any heavy downpours. Latest model guidance suggests lingering showers may last into the early morning hours, but confidence is low attm. Southwest winds around 5 to 10 kts are expected, with higher gusts possible in any storm. Before daybreak, patchy areas of fog are possible, potentially creating MVFR. On Sunday, expect VFR with south-southwest winds around 10 kts and VCSH/VCTS. EXTENDED OUTLOOK...MVFR/IFR possible each day in showers and thunderstorms. Otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1020 PM Saturday...Latest obs continue to show SW winds of around 10 kts with 2 to 3 ft seas. This is much as expected and no changes are anticipated to the marine forecast for overnight. Previous discussion follows: A cold front should stall tonight across central Virginia. South of this front we'll remain in the southwesterly winds driven mainly by a weakened Bermuda High still covering the western Atlantic. Scattered showers and storms late this afternoon may become a little more numerous overnight as an upper level disturbance moves across southern North Carolina. Outside of these storms, SW winds 10-15 kt and seas 2-3 ft should do it. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 300 PM Saturday...The Bermuda High will reestablish itself as the dominant weather player for the Carolinas Sunday and Monday. Surface pressures should rise by 2-3 millibars over the next several days. The pressure gradient won't tighten up appreciably, so expect S to SW winds to continue at 10-15 kt, with seas 2-3 ft. Scattered showers and storms will occur preferentially in the afternoons with the seabreeze, but it's that time of year where isolated overnight storms can develop even without a well-defined weather system in the area. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 3 PM Saturday...The long term starts off with fairly normal July conditions i.e. southwesterly flow and 2 to 3 ft seas. As the day wears on however a few knots of wind speed may be added as the piedmont trough strengthens a bit in response to energy aloft. Even moreso Tuesday night as a cold front drops into the area. This front stalls along the coast Wednesday bringing lighter winds. Thursday's wind forecast is quite uncertain. It appears that the front will sink to the south but models are having trouble resolving how much so and how strong the high is that follows and even how quickly said high moves offshore. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MBB NEAR TERM...REK/TRA SHORT TERM...TRA LONG TERM...MBB AVIATION...SGL MARINE...REK/TRA/MBB
Hazardous weather outlook, Jul 16, 3:24 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 324 PM EDT SAT JUL 16 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-171000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 324 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS THIS EVENING. LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-171000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 324 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Jul 16, 7:15 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
715 PM EDT SAT JUL 16 2016
NCZ087-SCZ017-024-170015-
ROBESON NC-MARLBORO SC-DILLON SC-
715 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR ROBESON...SOUTHEASTERN MARLBORO AND
NORTHWESTERN DILLON COUNTIES UNTIL 815 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BROWNSVILLE...OR 13 MILES SOUTH OF BENNETTSVILLE...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...RED SPRINGS...PEMBROKE...MAXTON...MCCOLL...
ST. PAULS...ROWLAND...CLIO...BINGHAM...HOWELLSVILLE...TOLARSVILLE...
LITTLE ROCK...MINTURN...HAMER...WAKULLA...REX...ELROD...
OAK GROVE AND RAEMON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 209...AND BETWEEN MILE
MARKERS 210 AND 200.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 175 AND 180...
AND BETWEEN MILE MARKERS 182 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3490 7894 3474 7886 3470 7882 3430 7962
3430 7966 3436 7969 3437 7967 3440 7968
3440 7972 3442 7972 3444 7975 3446 7975
3447 7973 3450 7973 3468 7953 3463 7946
3477 7933 3484 7935 3483 7919 3495 7904
TIME...MOT...LOC 2314Z 231DEG 23KT 3443 7962
MBBSpecial weather statement, Jul 16, 8:00 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT SAT JUL 16 2016
NCZ087-SCZ017-023-024-032-170100-
ROBESON NC-DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
800 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ROBESON...NORTHWESTERN
FLORENCE...MARLBORO...DARLINGTON AND DILLON COUNTIES UNTIL 900 PM
EDT...
AT 759 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALLACE...OR NEAR CHERAW...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...
MAXTON...MCCOLL...LATTA...LAMAR...QUINBY...CLIO...BINGHAM...
LITTLE ROCK...MINTURN...CHAVISTOWN...HAMER...WAKULLA...OAK GROVE...
RAEMON AND FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 192 AND
197...AND BETWEEN MILE MARKERS 196 AND 194.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 159 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3484 7922 3430 7937 3429 7948 3425 7955
3423 7955 3413 8014 3448 8007 3450 7999
3449 7988 3453 7983 3461 7981 3461 7978
3465 7980 3469 7987 3480 7993 3481 7968
3463 7946 3477 7933 3484 7935
TIME...MOT...LOC 2359Z 262DEG 38KT 3474 7987
JDWSpecial weather statement, Jul 16, 9:04 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
904 PM EDT SAT JUL 16 2016
SCZ024-032-033-170200-
MARION SC-DILLON SC-FLORENCE SC-
904 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR FLORENCE...MARION AND SOUTHERN
DILLON COUNTIES UNTIL 1000 PM EDT...
AT 904 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARS BLUFF...OR 8 MILES EAST OF FLORENCE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...MULLINS...LATTA...PAMPLICO...QUINBY...
LAKE VIEW...SELLERS...KEMPER...NEW HOPE...SMITHBORO...BLUE BRICK...
FORK...BRITTONS NECK...EFFINGHAM...RAINS...GAPWAY...OAK GROVE...
GRESHAM AND EVERGREEN.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
170 AND 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3394 7997 3399 7989 3401 7992 3429 7971
3429 7968 3431 7967 3430 7963 3440 7958
3434 7912 3432 7910 3422 7914 3418 7919
3411 7922 3409 7925 3406 7925 3403 7930
3399 7933 3392 7931 3387 7926 3392 7996
TIME...MOT...LOC 0104Z 261DEG 26KT 3421 7963
JDWSpecial weather statement, Jul 16, 9:44 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
944 PM EDT SAT JUL 16 2016
NCZ087-096-099-SCZ024-170245-
BLADEN NC-ROBESON NC-COLUMBUS NC-DILLON SC-
944 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR WESTERN BLADEN...NORTHWESTERN
COLUMBUS...ROBESON AND CENTRAL DILLON COUNTIES UNTIL 1045 PM EDT...
AT 944 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HESTERTOWN...OR NEAR LUMBERTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...WHITEVILLE...ELIZABETHTOWN...PEMBROKE...
FAIRMONT...ST.
PAULS...CHADBOURN...BLADENBORO...ROWLAND...BOARDMAN...WHITE OAK...
HOWELLSVILLE...TOLARSVILLE...ABBOTTSBURG...AMMON...HAMER...JEROME...ELROD
AND SMITHS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 202...AND BETWEEN MILE
MARKERS 203 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 192 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3489 7893 3486 7893 3484 7890 3485 7880
3485 7850 3428 7863 3438 7944 3493 7898
TIME...MOT...LOC 0144Z 267DEG 26KT 3454 7903
JDWSpecial weather statement, Jul 16, 10:02 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT SAT JUL 16 2016
NCZ099-SCZ024-032-033-053-170245-
COLUMBUS NC-INLAND HORRY SC-MARION SC-DILLON SC-FLORENCE SC-
1002 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL COLUMBUS...FLORENCE...
NORTHWESTERN HORRY...MARION AND SOUTHERN DILLON COUNTIES UNTIL 1045
PM EDT...
AT 1001 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF CLAUSSEN...OR 8 MILES SOUTHWEST OF MARION...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...LAKE CITY...MULLINS...HORRY...TABOR CITY...
CHADBOURN...JOHNSONVILLE...LATTA...PAMPLICO...FAIR BLUFF...
LAKE VIEW...SELLERS...KINGSBURG...WILLIAMS...SARDIS...NEW HOPE...
SMITHBORO...BLUE BRICK AND GALIVANTS FERRY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 148 AND 154.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3439 7943 3435 7914 3430 7907 3432 7904
3434 7903 3429 7863 3378 7931 3380 7933
3382 7937 3378 7944 3378 7950 3382 7964
3381 7972 3383 7974 3384 7980 3389 7985
3389 7994 3394 7997 3399 7989 3406 8001
TIME...MOT...LOC 0201Z 258DEG 24KT 3410 7950
JDWSpecial weather statement, Jul 16, 10:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT SAT JUL 16 2016
NCZ087-099-SCZ024-032-033-039-053-055-170345-
ROBESON NC-COLUMBUS NC-INLAND HORRY SC-INLAND GEORGETOWN SC-
MARION SC-DILLON SC-WILLIAMSBURG SC-FLORENCE SC-
1045 PM EDT SAT JUL 16 2016
...SPECIAL WEATHER STATEMENT FOR COLUMBUS...SOUTH CENTRAL ROBESON...
SOUTHERN FLORENCE...NORTH CENTRAL GEORGETOWN...HORRY...MARION...
SOUTHEASTERN DILLON AND NORTHERN WILLIAMSBURG COUNTIES UNTIL 1145 PM
EDT...
AT 1044 PM EDT...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS...FROM NEAR FAIR BLUFF...TO KINGSTREE...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...MARION...LAKE CITY...WHITEVILLE...MULLINS...KINGSTREE...
HORRY...TABOR CITY...LORIS...CHADBOURN...BETHEL...LAKE WACCAMAW...
JOHNSONVILLE...PAMPLICO...FAIR BLUFF...LAKE VIEW...HEMINGWAY...
HICKORY GROVE...BOARDMAN AND ALLSBROOK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 376 AND 413.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3389 7988
3389 7992 3445 7909 3435 7830 3349 7941
3366 8001
TIME...MOT...LOC 0244Z 262DEG 24KT 3402 7940
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:00 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Marlboro | 60 min |
| Jul 16, 8:28 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 47 min |
| Jul 16, 8:50 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 55 min |
| Jul 16, 9:04 PM EDT | Special Weather Statement | ILM | Florence, Marion | 56 min |
| Jul 16, 9:44 PM EDT | Special Weather Statement | ILM | Dillon | 61 min |
| Jul 16, 10:02 PM EDT | Special Weather Statement | ILM | Florence, Marion | 43 min |
| Jul 16, 10:45 PM EDT | Special Weather Statement | ILM | Florence, Horry, Marion, Williamsburg | 60 min |
| Jul 16, 10:58 PM EDT | Areal Flood Advisory | ILM | Dillon, Florence, Horry, Marion | 3 hr |
| Jul 17, 12:04 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 20 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.